The existence of symplectic general linear methods

J C Butcher, Laura L Hewitt

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We derive a criterion that any general linear method must satisfy if it is symplectic. It is shown, by considering the method over several steps, that the satisfaction of this condition leads to a reducibility in the method. Linking the symplectic criterion here to that for Runge-Kutta methods, we demonstrate that a general linear method is symplectic only if it can be reduced to a method with a single input value.
Original languageEnglish
Pages (from-to)77-84
Number of pages8
JournalNumerical Algorithms
Volume51
Issue number1
DOIs
Publication statusPublished - 2009

Keywords

  • Reducibility
  • General linear methods
  • Symplectic

Fingerprint Dive into the research topics of 'The existence of symplectic general linear methods'. Together they form a unique fingerprint.

  • Cite this